Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 71, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 30, 2018, 3:40 PM EDT for Carroll County, Grayson County, City of Galax, Virginia. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2018, 3:40 PM EDT (19:40 UTC)
- Expired
- Aug 31, 2018, 3:30 AM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Carroll County, VA, City of Galax, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WGUS51 KRNK 301940
FFWRNK
VAC035-077-640-310130-
/O.NEW.KRNK.FF.W.0071.180830T1940Z-180831T0130Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
340 PM EDT THU AUG 30 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
A Dam Break in...
Southwestern Carroll County in southwestern Virginia...
The City of Galax in southwestern Virginia...
Southeastern Grayson County in southwestern Virginia...
* Until 930 PM EDT
* At 331 PM EDT, local emergency management reported the imminent
failure of an unnamed dam just north of Pipers Gaps Road in
southwest Carroll County. The dam has not undergone a complete
failure yet but is considered to be in imminent danger.
Flood waters from a failure would move down the stream below the dam
and will reach Wards Mill Branch and then flow into Chesnut Creek.
If the dam were to fail the water depth just below the dam could be
up to about 15 feet or more deep but would attenuate in depth
downstream. As the water enters Wards Mill Branch and then Chesnut
Creek, flood depths would be considerably lower but exactly how much
is unknown at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3668 8084 3661 8085 3658 8095 3665 8096
3667 8095 3675 8096 3676 8095 3670 8088
$$
JR/PC3 follow-up statements
245
WGUS71 KRNK 302132
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
532 PM EDT THU AUG 30 2018
VAC035-077-640-310130-
/O.CON.KRNK.FF.W.0071.000000T0000Z-180831T0130Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL VA-CITY OF GALAX VA-GRAYSON VA-
532 PM EDT THU AUG 30 2018
...A FLASH FLOOD WARNING FOR A DAM BREAK REMAINS IN EFFECT UNTIL 930
PM EDT FOR
SOUTHWESTERN CARROLL AND SOUTHEASTERN GRAYSON COUNTIES AND THE CITY
OF GALAX...
At 526 PM EDT...local emergency management indicated that the
unnamed earthen dam just north of Pipers Gap Road in southwest
Carroll County is leaking. As of this statement...the dam has NOT
undergone a complete failure, but is still considered to be in
immiment danger. Officials are actively working to drain the lake to
mitigate the risk. Repeating...the dam has NOT failed, but may still
do so.
Flood waters from a failure would move down the stream below the dam
and will reach Wards Mill Branch and then flow into Chesnut Creek.
If the dam were to fail the water depth just below the dam could be
up to about 15 feet or more deep but would attenuate in depth
downstream. As the water enters Wards Mill Branch and then Chesnut
Creek, flood depths would be considerably lower but exactly how much
is unknown at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3668 8084 3661 8085 3658 8095 3665 8096
3667 8095 3675 8096 3676 8095 3670 8088
$$
Loconto386
WGUS51 KRNK 302325
FFWRNK
VAC035-077-640-310730-
/O.EXT.KRNK.FF.W.0071.000000T0000Z-180831T0730Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
725 PM EDT THU AUG 30 2018
The National Weather Service in BLACKSBURG has extended the
* Flash Flood Warning for...
A Dam Break in...
Southwestern Carroll County in southwestern Virginia...
The City of Galax in southwestern Virginia...
Southeastern Grayson County in southwestern Virginia...
* Until 330 AM EDT Friday
* At 716 PM EDT, local emergency management reported that the
unnamed earthen dam north of Pipers Gap Road in Galax remained
under threat of failing. As of 716 PM, the dam has NOT failed, but
is still in danger of doing so. On-scene officials are taking
mitigation actions to reduce the lake level which the dam impounds
and lessen impact if the dam were to completely fail. These
actions are estimated to continue until at least midnight. At the
request of Carroll County emergency management, the Flash Flood
Warning for imminent failure of the dam has been extended.
Flood waters from a failure would move down the stream below the dam
and will reach Wards Mill Branch and then flow into Chesnut Creek.
If the dam were to fail the water depth just below the dam could be
up to about 15 feet or more deep but would attenuate in depth
downstream. As the water enters Wards Mill Branch and then Chesnut
Creek, flood depths would be considerably lower but exactly how much
is unknown at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3668 8084 3661 8085 3658 8095 3665 8096
3667 8095 3675 8096 3676 8095 3670 8088
$$
Loconto662
WGUS71 KRNK 310342
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1142 PM EDT THU AUG 30 2018
VAC035-077-640-310730-
/O.CON.KRNK.FF.W.0071.000000T0000Z-180831T0730Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL VA-CITY OF GALAX VA-GRAYSON VA-
1142 PM EDT THU AUG 30 2018
...A FLASH FLOOD WARNING FOR A DAM BREAK REMAINS IN EFFECT UNTIL 330
AM EDT FOR
SOUTHWESTERN CARROLL AND SOUTHEASTERN GRAYSON COUNTIES AND THE CITY
OF GALAX...
At 1132 PM EDT, Carroll County emergency management reported that
the earthen dam just north of Pipers Gap Road continues to leak, but
has not failed. An emergency spillway has been made which is helping
to drain water from the upstream lake in a risk mitigation effort if
the dam were to fail. Additional mitigation efforts to reduce the
lake level continue as well. County emergency management reports
residents in the immediate inundation area have already been
evacuated in the event of a dam failure. The Flash Flood Warning
will thus remain in effect until conditions are deemed safe.
Flood waters from a failure would move down the stream below the dam
and will reach Wards Mill Branch and then flow into Chesnut Creek.
If the dam were to fail the water depth just below the dam could be
up to about 15 feet or more deep but would attenuate in depth
downstream. As the water enters Wards Mill Branch and then Chesnut
Creek, flood depths would be considerably lower but exactly how much
is unknown at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3668 8084 3661 8085 3658 8095 3665 8096
3667 8095 3675 8096 3676 8095 3670 8088
$$
LocontoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:10 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 30, 3:10 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 310 PM EDT Thu Aug 30 2018 .SYNOPSIS... A cold front is forecast to weaken as it approaches the Mid- Atlantic Region this afternoon and Friday, with little or no change in airmass expected for our region. Convergence along the front will aid in the development of scattered showers to numerous showers and thunderstorms. For the Labor Day weekend, the front will dissipate as high pressure along the southeast Atlantic Coast dominates the weather pattern going into the first full week of September. && .NEAR TERM /THROUGH FRIDAY/... As of 230 PM EDT Thursday... A wavy cold front which was stretched from Boston MA to Richmond VA, west to Charleston WV and south to Nashville TN this afternoon will move very little this afternoon and will likely wash-out prior to reaching our forecast area this evening. It will however, result in higher chances for measurable rainfall this afternoon into this evening as it will provide a boundary for scattered to numerous showers and thunderstorms, especially for areas closer to the front (north of HWY 460). Greatest potential through this evening appears to be from West Virginia into north-central Virginia where strong heating will lead to MUCAPE of around 2000-2500 J/Kg. Lee trough east of the mountains will bisect the front over northern and central VA, and this is where greatest convergence and pooling of higher theta-e airmass will also occur. Winds aloft remain weak, but with strong surface heating and inverted-V environmental profiles, cold pool from developing storms may allow for storm clusters and better organization. Both SPC and WPC have mesoscale discussions out for the area. Due to lack of jet support aloft, storms this afternoon will be disorganized and lack the potential for becoming severe, but can not rule out an isolated strong pulse storm with very warm temperatures and high dew points. WPC concern is with PWAT values being above normal and weak flow aloft that slow moving storms may produce flash flooding. Given that we have been very dry the last several days and creeks and streams are running low, it will take very high rainfall rates of 4-6 inches per hour or training of storms to produce any hydro problems. For now, we will handle weather threat with short fused advisories or warnings and do not plan to issue any watches (severe or flooding). For tonight, loss of daytime heating will bring demise to shower/storm activity with debris cloudiness limiting fog formation. Pending progression of any storm activity during the day, there may be a wind shift from thunderstorm outflow, favoring some sort of northerly component overnight, but light. The 850 mb winds maintain a westerly component, so other than potential rain cooled air, no change in airmass will take place... thus yielding another muggy night with high elevated dewpoints. Models display a surface reflection along the washed-out boundary/lee trough late in the afternoon, which will generate another round of scattered to numerous showers. Areas that did not see many storms this afternoon should see activity tomorrow afternoon. Lingering outflow boundary could also play a role in the weather tomorrow. Similar temperatures are expected tomorrow with upper 80s to lower 90s again for areas along and east of the Blue Ridge and 80s in the mountains and mountain valleys. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 145 PM EDT Thursday... During this portion of the forecast, an upper level high centered off the coast of the Carolinas will make gradual progression westward. This pattern will be conducive to an airmass that has temperatures averaging ten degrees above normal and high dew points. Diurnal showers and storms are expected, given the moisture rich atmosphere and the fact that the strongest part of the capping inversion will still be east of the area for most of this time period. The showers and storms will be slow movers, thus the potentiall for locally heavy rain will be in play as well. The best coverage is expected to be over the mountains where the influence of orographic and differential heating effects will add a little weak low level convergence to the mix. During the overnight hours, late night and early morning patchy fog is expected, especially in the mountain and river valleys. Forecast confidence in the above part of the forecast is high. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 1130 AM EDT Thursday... During this portion of the forecast, our region will remain locked within a strong summer-like pattern. A broad upper high will be positioned almost overhead, diverting the jet-stream well to our west and north. The persistent high will mean a continuation of temperatures averaging about ten degrees above normal with humidity levels on the sticky side. Shower and thunderstorm potential will be limited to primarily diurnal activity, with the best coverage across the mountains where there will be the extra weak lifting mechanism the result of orographical influences and differential heating. Thursday may prove a bit more questionable. The operational 06Z/2am GFS hints at a cold front trying to break down the upper ridge and approach the area on this day, thus ramping up precipitation chances notably, especially in the west. It's European and Canadian counterparts are not as agressive with this feature, and keep the area locked under the dominate upper ridge. Forecast confidence during this portion of the forecast is moderate to high, with Thursday being the biggest question mark for the reasons listed. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 140 PM EDT Thursday... Medium confidence in forecast trends this period. VFR conditions will continue to prevail across the vast majority of the region during most of the 24 hour TAF valid period. Proximity of frontal boundary will result in better coverage of showers/storms this afternoon and evening, so will have VCTS in most of the terminals for the afternoon and evening...esp across WV/VA. The better coverage of storms will occur north of HWY 460 through 02z/10P...scattered coverage south. Extended Discussion... For Friday, the area will see a repeat round of showers and storms as a cold front moves into the area from the Ohio Valley. This front is expected to dissipate over the area this weekend as high pressure remains anchored along the southeast Atlantic Coast. The general idea is this will be a more active period of the forecast with greater opportunity for variable/gusty winds, and areas of sub-VFR conditions. Once the front dissipates we will return to a more typical pattern with any shower/thundershower threats tied to the diurnal cycle, peak heating part of the day, and cloud-buildups initiating over the higher terrain. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...DS LONG TERM...DS AVIATION...RCS
Hazardous weather outlook, Aug 30, 3:16 PM EDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 316 PM EDT Thu Aug 30 2018 NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-044-058-311930- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry- Pittsylvania-Halifax- 316 PM EDT Thu Aug 30 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ011-013-014-017>020-022>024-033>035-045>047-059-WVZ042>044-507- 508-311930- Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Franklin-Bedford-Amherst-Campbell-Appomattox- Buckingham-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 316 PM EDT Thu Aug 30 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Numerous showers with scattered thunderstorms this afternoon. The severe threat is limited, with the probability of anything severe within 25 miles of a point to be less than 15 percent. Greatest thunderstorm coverage is expected between 300 PM and 1000 PM. Severe threat, albeit marginal, would be from a damaging wind gust. High rainfall rates with slow moving storms may also produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 30, 12:42 PM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1242 PM EDT THU AUG 30 2018
VAZ032-301715-
Patrick-
1242 PM EDT THU AUG 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PATRICK
COUNTY...
Until 115 PM EDT.
At 1242 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Charity to near Patrick Springs to near
Stuart. Movement was northeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Stuart...
Woolwine...
Charity...
Buffalo Ridge...
and Patrick Springs.
LAT...LON 3684 8010 3671 8013 3664 8023 3660 8039
3666 8040 3670 8032 3682 8028
TIME...MOT...LOC 1642Z 246DEG 8KT 3680 8020 3668 8024 3664 8033
DSSpecial weather statement, Aug 30, 2:13 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
213 PM EDT THU AUG 30 2018
VAZ023-024-034-301900-
Botetourt-Bedford-Rockbridge-
213 PM EDT THU AUG 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ROCKBRIDGE...NORTH CENTRAL BEDFORD AND EAST CENTRAL
BOTETOURT COUNTIES...
Until 300 PM EDT.
At 213 PM EDT, a strong thunderstorm was located over Springwood,
moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Buchanan...
Glasgow...
Arcadia...
Springwood...
and Sedalia.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3767 7942 3762 7943 3761 7944 3760 7944
3760 7943 3743 7945 3750 7980 3758 7981
TIME...MOT...LOC 1813Z 266DEG 13KT 3753 7972
WPSpecial weather statement, Aug 30, 2:34 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
234 PM EDT THU AUG 30 2018
VAZ019-020-WVZ043-044-507-508-301930-
Bath-Alleghany-Western Greenbrier-Summers-Eastern Greenbrier-Monroe-
234 PM EDT THU AUG 30 2018
...A LINE OF THUNDERSTORMS WILL AFFECT NORTHWESTERN ALLEGHANY AND
NORTHWESTERN BATH COUNTIES IN WEST CENTRAL
VIRGINIA...GREENBRIER...NORTHEASTERN SUMMERS AND NORTH CENTRAL
MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...
Until 330 PM EDT.
At 233 PM EDT, radar indicated thunderstorms with heavy rain located
along a line extending from near Neola to near Lewisburg Airport to
near Glenray. Movement was east at 25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Alderson...
and Renick.
This includes The following Location The West Virginia State
Fairgrounds.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3824 7974 3801 7990 3769 8038 3764 8088
3802 8056 3807 8029 3805 8026 3804 8021
3804 8016 3806 8011 3806 7996 3810 7993
3813 7995 3815 7992 3818 7992 3821 7989
3826 7977
TIME...MOT...LOC 1833Z 247DEG 22KT 3803 8016 3788 8035 3771 8072
WPSpecial weather statement, Aug 30, 3:06 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
306 PM EDT THU AUG 30 2018
VAZ010-011-301930-
Giles-Bland-
306 PM EDT THU AUG 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN GILES AND NORTHEASTERN BLAND COUNTIES...
Until 330 PM EDT.
At 306 PM EDT, a strong thunderstorm was developing over Kimberling,
moving northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mechanicsburg...
White Gate...
Kimberling...
and Chapel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3731 8092 3732 8090 3719 8077 3718 8080
3716 8082 3714 8087 3713 8089 3709 8100
3720 8110
TIME...MOT...LOC 1906Z 237DEG 10KT 3718 8099
WPSpecial weather statement, Aug 30, 3:30 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
330 PM EDT THU AUG 30 2018
VAZ011-302015-
Giles-
330 PM EDT THU AUG 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL GILES COUNTY...
Until 415 PM EDT.
At 330 PM EDT, a strong thunderstorm was developing over Pearisburg,
moving northeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Mountain Lake...
and Eggleston.
LAT...LON 3732 8052 3722 8075 3733 8086 3738 8078
3737 8076 3739 8072 3740 8071 3743 8064
TIME...MOT...LOC 1930Z 233DEG 7KT 3731 8072
WPSpecial weather statement, Aug 30, 3:39 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
339 PM EDT THU AUG 30 2018
WVZ042-043-302015-
Mercer-Summers-
339 PM EDT THU AUG 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN SUMMERS AND EASTERN MERCER COUNTIES...
Until 415 PM EDT.
At 339 PM EDT, a strong thunderstorm was developing over Athens,
moving northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Princeton...
Athens...
Pipestem...
Oakvale...
and Ellison.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3750 8081 3743 8085 3729 8102 3742 8112
3767 8098
TIME...MOT...LOC 1939Z 223DEG 8KT 3746 8100
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:42 PM EDT | Special Weather Statement | RNK | Patrick | 33 min |
| Aug 30, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 46 min |
| Aug 30, 2:13 PM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| Aug 30, 3:06 PM EDT | Special Weather Statement | RNK | Bland | 24 min |
| Aug 30, 3:30 PM EDT | Special Weather Statement | RNK | Giles | 45 min |
| Aug 30, 3:52 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 38 min |
| Aug 30, 4:01 PM EDT | Special Weather Statement | RNK | Montgomery | 44 min |
| Aug 30, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 39 min |
| Aug 30, 4:29 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 61 min |
| Aug 30, 4:31 PM EDT | Special Weather Statement | RNK | Craig | 59 min |
| Aug 30, 4:33 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 30, 4:42 PM EDT | Special Weather Statement | RNK | Amherst | 33 min |
| Aug 30, 4:52 PM EDT | Special Weather Statement | RNK | Pulaski | 38 min |
| Aug 30, 4:53 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 37 min |
| Aug 30, 5:01 PM EDT | Special Weather Statement | RNK | Appomattox | 29 min |
| Aug 30, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke | 54 min |
| Aug 30, 5:18 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 30, 5:23 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Aug 30, 5:34 PM EDT | Flash Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 3 hr |
| Aug 30, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 55 min |
| Aug 30, 5:54 PM EDT | Areal Flood Advisory | RNK | Bland, Giles, Pulaski, Smyth, Tazewell, Wythe | 2 hr |
| Aug 30, 5:56 PM EDT | Special Weather Statement | RNK | Halifax | 34 min |
| Aug 30, 6:03 PM EDT | Special Weather Statement | RNK | Amherst | 27 min |
| Aug 30, 6:06 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Aug 30, 6:22 PM EDT | Special Weather Statement | RNK | Amherst | 23 min |
| Aug 30, 6:27 PM EDT | Areal Flood Advisory | RNK | Floyd, Montgomery, Pulaski | 118 min |
| Aug 30, 6:31 PM EDT | Special Weather Statement | RNK | Appomattox | 29 min |
| Aug 30, 6:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Aug 30, 6:47 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| Aug 30, 6:54 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Aug 30, 7:09 PM EDT | Special Weather Statement | RNK | Charlotte | 21 min |
| Aug 30, 7:14 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Aug 30, 7:23 PM EDT | Special Weather Statement | RNK | Charlotte | 22 min |
| Aug 30, 7:30 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 30 min |
| Aug 30, 7:31 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 59 min |
| Aug 30, 7:47 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Aug 30, 7:48 PM EDT | Special Weather Statement | RNK | Buckingham | 27 min |
| Aug 30, 7:51 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 35 min |
| Aug 30, 7:56 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.